Breast cancer

Affected by breast cancer? Join this group to share experiences and ask questions to people who understand what you're going through.

Agreed 4 week Letrozole break - diary of findings

Eva2
Posted by

Hi Beachwalker,

So interesting to hear about your knee problem. I too had left knee pain in the last few weeks on Accord brand Letrozole [which followed Cipla brand!] Like you i have had problems in the past with a small injury 3 years ago, but couldn't understand why it suddenly hurt again. Like you it was waking me up, and it was also affecting walking and exercise. Sorry to be a total bore, but since being on Femara letrozole the knee has got better too. Would recommend it for a try if you don't mind paying for your treatment!

Good luck with the next brand, hope it is better for you!

Cheers

Eva2

calador
Posted by

Hi Ann

sorry late replying..I have been knocking myself out trying to garden even though very tired and hands and knee joints terrible so only just checked e mails.  

I am very grateful that you are posting details about trying a break from Letrozole, as I have been thinking about doing just that....so I am very interested in how you get on.   The trouble is that we are all different with our hormone levels and immune systems so the doctors keep saying the tablets are all the same as some ladies seem to sail through. It is certainly the same 2.5. amount in all of them. And the other certainty is that the side effects are officially listed as joint pains, etc. so if only the doctors would show some sympathy for the effect on our day to day lives it would make things easier.  Luckily your oncologist sounds helpful.Please let us know how you get on and much love and best wishes.

AnnJac
Posted by

Day 11:  no change.  

Anne xx

moomy
Posted by

Hi AnnJac,

thats pants! Wish it did change for you

hugs xxx

Moomy

AnnJac
Posted by

Bone scan date come though but clashes with radiotherapy. And hospitals 40 miles apart.  Need 4 hours for bone scan and radiotherapy including travelling time is at least 3hours.  So just won't work.  Have asked them to rearrange for when radiotherapy finished.  It's all such hard work.

Anne xx

moomy
Posted by

Oh heck! What a bind, AnnJac!

hugs xxx

Moomy

seaspirit44
Posted by

So sorry to hear you are no better , and how unfortunate that the dates clash. Do you have to go to Leeds, or is it further? What a bind!! Xxx

Onwards and flatwards (don't do hills) and keep walking if you can!

WhatHappened
Posted by

Dearest ,

I am sorry to read all this and what you are going through.  My first thoughts were 'this can't be a side effect'....

I am wondering if you have had any knee or hip problems that are causing the never to be 'pinched' - does it cause you any pain, do you get pins and needles in the area, can you move it at all?  

Then I thought.... if I could develop trigger thumb 'over night' in my right thumb. (I woke up from my sleep because my thumb had 'locked bent' - this woke me, I pushed my thumb back straight and went back to sleep (the things you can do when you are so tired).  In the morning my thumb was okay whilst straight be if I knocked it 'bent' - ouch!!!  I joked 'thank goodness I am left handed' - only for a few weeks later for it to go on and develop in my left thumb.

My doctor showed no interest in it, saying, try not to move it!!  

It puzzled me to think of this as a 'side effect' - well move forward a few more months, I now have virtually fully movement in my right thumb and my left thumb gets better each week..... so, I guess this was a side effect, as I can see no other reason for this and it is listed as a side effect, although my doctor laughed at my suggestion.

I am left with what feels like a knobbly bone just where my thumb meets my hand. Wondering if you can feel anything different on the one foot to the other foot?? 

Maybe, just maybe you have something that could be along the lines of a foot version - if it is, it won't go in a matter of days, I'm thinking it will be more like 'weeks'!! 

I am really hoping you get some relief, maybe you should push for seeing a Neuro Specialist (I think that's what they are called) - let them work out what it is, maybe even some electric shock treatment on it might help.  You can't keep on like this.

Sending you love and hugs xxxx

AnnJac
Posted by

Thanks .  My GP and onco team don't really think this is a side effect.  I am clutching at straws as symptoms started and got prgressively worse since taking Letrozzole so I wanted to see what happened when I stopped taking - with my onco and GP team support.  In the meantime I am having tests to rule out brain and spine mets.   No brain mets although brain MRI showed some deep white tissue lesions which were at the "very high end of normal for a woman my age".  These lesions could be caused by a number of things: depression, multiple sclerosis, dementia, a stroke.  I have asked my gp for reassurances about these and she intends to refer me to a neurologist once my spine mets come back clear.  

I have had no trauma, no back pain or hip pain, no knee pain.  The only pain I have is achilles tendon tightness - in both legs - particularly after a perod in inactivity.  I can stretch this out in my better leg and improve it in my bad leg by stretching, although it is permanently there in bad leg.  I get some feelings of numbness in both feet from  time to time but can be massaged away.  I have muscle weakness in my bad leg and some in my good leg.  I cannot climb a flight of stairs without the aid of pulling myself up with handrails both sides - not good for axillary arm!

So it is all very strange, debilitating and worrying.  And affects every aspect of my life.  3/15 radiotherapy today and hope I can park near the unit..  Couldn't yesterdsy.  But made it as long as i rest pleanty along the way.

Like us all I want a quick fix and fear that there isn't a fix.

Many thanks for your lovely message

Anne xx

AnnJac
Posted by

Hi

I live in York but they don't have a radiotherapy unit so I had 2 choices - Leeds or Cottingham in East Yorkshire.  I chose Cottingham as it was easier to drive there and a familar route - abiut 40 miles each way.  My bone scan is in York but I have to have an injection first and then scan 3 hours later.  Last appointment time 12.30.  If i could change my radiotherapy to 10am I might be able to do both on one day but it would mean leaving home at 8.30 and then if they ran late I would miss the York time.  Just too much all in one day.   So I will wait until I have finished radiotherapy - should only delay scan by about a week and a half.  I can only manage what I can manage ....

Anne xx

seaspirit44
Posted by

Big hugs and good luck xxxx

Onwards and flatwards (don't do hills) and keep walking if you can!

moomy
Posted by

Hope you manage to get that all changed to suit, AnnJac!

and of course, that nothing ‘nasty’ gets found but for a sensible explanation for your problems. 

Hugs xxx

Moomy

AnnJac
Posted by

I must admit to not being too worried about scan.  And cancer team don't think it is cancer related.   But I am very frightened that I may have developed multiple sclerosis.  Maybe too much Doctor Google but my symptoms are text book ( to me!).  Foot drop and painful achilles tendons - very common first signs along with fatigue and muscle weakness.  I am clutching that developing MS at my age (63) is not the norm.  But late onset MS does happen and I believe 20% are late onset.  So I need this bone scan out of the way so that I can then get referred to a neurologist so he can tell me I have a trapped nerve give me a tweak and fix me!

I blame this cancer and chemotherapy for everything.  Anyway i managed radiotherapy and managed to get parked near to unit today which is a huge help.  I have to do all these appointments alone so a good parking space is such a help.  Hubby has golf matches coming out of his ears.  If it gets too much he will just have to let people down and come with me.  But I will manage while I can.

Sorry waffling now . . . .  

Anne xx

moomy
Posted by

Never apologise for waffling, AnnJac, but yes you will have to apologise for using dr Google! You should know better, surely? There are surely other explanations?! And should the worst indeed be MS (which is only a vague possibility of course, surely?) there are novel treatments out there now! 

Hugs xxx

Moomy

AnnJac
Posted by

100 lines:

I must not use Dr Google 

I must not use Dr Google

I must not use Dr Google  . . . . 

Anne xx